Alert archive / Ohio / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Wilmington, OH

June 22, 2013Champaign County, Clark County, Miami County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 22, 2013, 2:47 PM EDT for Champaign County, Clark County, Miami County, Ohio. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2013, 2:47 PM EDT (18:47 UTC)
Expired
Jun 22, 2013, 3:00 PM EDT
In force
13 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Champaign County, OH, Clark County, OH, Miami County, OH

The radar

The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WUUS51 KILN 221847
SVRILN
OHC021-023-109-221900-
/O.NEW.KILN.SV.W.0049.130622T1847Z-130622T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
247 PM EDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MIAMI COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN CLARK COUNTY IN WEST CENTRAL OHIO...
  SOUTHWESTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...

* UNTIL 300 PM EDT.

* AT 245 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED NEAR
  HAVEN VIEW...MOVING EAST AT 5 MPH.

  STORM HAZARDS INCLUDE...
  WINDS TO 60 MPH...

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
  MIAMI...NORTHWESTERN CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES...
  INCLUDING HAVEN VIEW...STATE ROUTE 41 AT STATE ROUTE 235 AND
  CHRISTIANSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4011 8397 3999 8397 3998 8415 4008 8415
TIME...MOT...LOC 1847Z 282DEG 6KT 4002 8406

$$
ASL
1 follow-up statement
795 
WWUS51 KILN 221859
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
259 PM EDT SAT JUN 22 2013

OHC021-023-109-221909-
/O.EXP.KILN.SV.W.0049.000000T0000Z-130622T1900Z/
CHAMPAIGN OH-CLARK OH-MIAMI OH-
259 PM EDT SAT JUN 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MIAMI...NORTHWESTERN
CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES WILL EXPIRE AT 300 PM
EDT...

THE STORM IS WEAKENING BELOW SEVERE LIMITS...THEREFORE THE SEVERE
THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS UP TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
STORM. DEVELOPMENT OF ADDITIONAL STORMS MAY OCCUR JUST EAST OF THIS 
AREA.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.

LAT...LON 4011 8397 3999 8397 3998 8415 4008 8415
TIME...MOT...LOC 1859Z 282DEG 6KT 4002 8403

$$
ASL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:38 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 22, 1:38 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
138 PM EDT SAT JUN 22 2013

.SYNOPSIS...
SOUTHERLY FLOW ASSOCIATED WITH BERMUDA HIGH WILL CONTINUE INTO
EARLY NEXT WEEK. THIS WILL KEEP TEMPERATURES ABOVE NORMAL AND
BRING INCREASING HUMIDITY. A WEAKENING UPPER LEVEL DISTURBANCE
WILL LIFT ACROSS THE AREA ON SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EAST-WEST ORIENTED UPR LVL RIDGE WILL REMAIN ACRS THE AREA TODAY
AS A WEAK UPR LVL LOW BEGINS TO LIFT NORTHWARD FROM THE SE U.S.
WITHOUT STRONG FORCING...IT IS DIFFICULT TO DETERMINE WHEN AND WHERE
CONVECTION WILL DEVELOP TODAY. THOUGH THERE WILL BE CAPE OF AROUND
2000 J/KG...STRONG CAP AT 11000 FEET WILL WORK AGAINST CONVECTIVE
DEVELOPMENT. IT STILL APPEARS THAT THE BEST CHANCE FOR TSRA WILL
BE ACRS OUR NW WHERE LEFT OVER OUTFLOW BOUNDARY FROM YESTERDAYS
UPSTREAM CONVECTION...OR PERHAPS AN OUTFLOW BOUNDARY FROM CURRENT
CONVECTION TO OUR NW...WILL OFFER AN AREA OF FOCUS FOR SHOWERS AND
STORMS. ELSEWHERE...LOWEST CHANCE SHOULD BE IN OUR EAST/SOUTHEAST.
HIGHS WILL BE CLOSE TO YESTERDAYS READINGS...PEAKING IN THE UPPER
80S TO AROUND 90.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
UPR LEVEL RIDGE WILL REORIENT ITSELF OFF THE MID ATLANTIC/SE U.S.
COAST TONIGHT AS THE WEAK UPR LEVEL LOW OPENS UP AND CONTINUES ITS
MOVEMENT TOWARD THE MIDDLE OHIO VALLEY. EARLY EVENING CONVECTION
SHOULD DISSIPATE DURING THE EVENING WITH THE LOSS OF DAYTIME
HEATING AND THE LACK OF LOW LEVEL FORCING.

ON SUNDAY...UPR LVL LOW WILL PUSH NE ACRS THE REGION. BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS SHOULD BE ACRS THE ERN/SERN ZONES
DURING THE PEAK HEATING OF THE DAY.

FOR SUNDAY NIGHT INTO MONDAY...SYSTEM DEPARTS TO OUR EAST WHILE
UPR LVL FLOW BECOMES ZONAL. CONVECTION SHOULD END DURING SUNDAY
EVENING. ON MONDAY...MODELS BECOME MUDDLED IN TERMS OF TIMING OF
UPCOMING EMBEDDED WX DISTURBANCES IN THE WESTERLY FLOW. HAVE GONE
WITH A LOW CHANCE OF SHOWERS/THUNDERSTORMS IN THE PEAK HEATING OF
THE DAY.

FOR MONDAY NIGHT INTO TUESDAY NIGHT...AGAIN TIMING OF NEXT
UPSTREAM DISTURBANCE VARIES FROM MODEL TO MODEL BUT SHOULD OCCUR
DURING THIS TIME FRAME. WILL CONTINUE WITH CHANCES POPS THROUGH
THE PERIOD...WITH THE THREAT TAPERING OFF TUESDAY NIGHT.

TEMPERATURES THROUGH THE PERIOD WILL REMAIN ABOVE NORMAL.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
ANOTHER WEAK DISTURBANCE IN THE WEST/NORTHWEST FLOW ALOFT WILL
KEEP PRECIPITATION CHANCES IN THE FORECAST FOR WEDNESDAY.
BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA WILL
BE ON THURSDAY AS A STRONGER SYSTEM BEGINS TO WORK INTO THE
REGION. PRECIPITATION CHANCES WILL CONTINUE ACROSS THE AREA INTO
FRIDAY AS AN UPPER TROUGH DIGS INTO THE REGION.

ABOVE NORMAL TEMPERATURES WILL START OUT THE LONG TERM TIME FRAME
HOWEVER...BY THE END OF THE LONG TERM...HIGH TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
MAINLY VFR CONDITIONS WILL CONTINUE UNDER A RIDGE OF HIGH
PRESSURE. HOWEVER...THUNDERSTORMS ARE DEVELOPING IN THE UNSTABLE
AIRMASS AND MAY AFFECT TAF SITES THIS AFTERNOON...ESPECIALLY AT
DAY. CONVECTION WILL DISSIPATE THIS EVENING WITH LOSS OF DAYTIME
HEATING. IN A SIMILAR WEATHER REGIME...CONVECTION MAY DEVELOP
AGAIN SUNDAY AFTERNOON.

OUTLOOK...SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...CONIGLIO/HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HICKMAN/NOVAK
AVIATION...CONIGLIO
Hazardous weather outlook, Jun 22, 1:54 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
154 PM EDT SAT JUN 22 2013

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-074-077-231800-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-HOCKING-HAMILTON-
154 PM EDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON WILL CONTAIN
FREQUENT LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. DUE TO THE
SLOW MOVING NATURE OF THE THUNDERSTORMS...LOCALIZED FLOODING MAY
RESULT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ075-080-KYZ089>100-OHZ073-078>082-088-231800-
OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-CLERMONT-BROWN-HIGHLAND-
ADAMS-PIKE-SCIOTO-
154 PM EDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE FOR HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 2:26 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
226 PM EDT SAT JUN 22 2013

OHZ044-045-052-221900-
CHAMPAIGN OH-LOGAN OH-UNION OH-
226 PM EDT SAT JUN 22 2013

...A STRONG THUNDERSTORM WILL AFFECT WESTERN UNION...SOUTHEASTERN
LOGAN AND NORTHEASTERN CHAMPAIGN COUNTIES THROUGH 300 PM EDT...

AT 225 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR KENNARD...
MOVING NORTHEAST AT 15 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NORTH LEWISBURG.

ALSO...MINGO...PICKRELLTOWN...VALLEY HI...ZANESFIELD AND MIDDLEBURG
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4036 8366 4023 8347 4010 8366 4020 8380

ASL
Special weather statement, Jun 22, 2:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
238 PM EDT SAT JUN 22 2013

OHZ051>053-221915-
CHAMPAIGN OH-CLARK OH-MIAMI OH-
238 PM EDT SAT JUN 22 2013

...A STRONG THUNDERSTORM WILL AFFECT EASTERN MIAMI...NORTHWESTERN
CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES THROUGH 315 PM EDT...

AT 234 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR HAVEN
VIEW...MOVING EAST AT 5 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
MIAMI...NORTHWESTERN CLARK AND SOUTHWESTERN CHAMPAIGN COUNTIES...
INCLUDING HAVEN VIEW AND CHRISTIANSBURG.

LAT...LON 4013 8398 3998 8395 3998 8415 4008 8416

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:26 PM EDTSpecial Weather StatementILNChampaign34 min
Jun 22, 2:38 PM EDTSpecial Weather StatementILNMiami37 min
Jun 22, 3:17 PM EDTSpecial Weather StatementILNChampaign28 min
Jun 22, 3:22 PM EDTAreal Flood AdvisoryILNHamilton3 hr
Jun 22, 6:36 PM EDTSpecial Weather StatementILNMadison24 min
Jun 22, 6:55 PM EDTSevere Thunderstorm WarningILNClark, Madison35 min
Jun 22, 7:09 PM EDTAreal Flood AdvisoryILNClark, Madison2 hr
Jun 22, 7:30 PM EDTSpecial Weather StatementILNMadison30 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.